Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 297, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 30, 2004, 6:13 PM MDT for Yuma County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2004, 6:13 PM MDT (00:13 UTC)
- Expired
- Aug 30, 2004, 7:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 712 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2436 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:57 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 30, 5:57 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 557 PM MDT MON AUG 30 2004 .UPDATE...WILL BE UPDATING THE FIRST PERIOD OF THE FORECAST FOR A FEW THINGS INCLUDING POPS AND SKY COVER ALONG WITH WINDS. AT 2355Z A LINE OF THUNDERSTORMS EXTENDED INTO NORTHWEST YUMA COUNTY...WITHIN THE 700 MB MOISTURE AXIS AND LOWEST CIN PER RUC. ELSEWHERE DENSE CIRRUS MOVING IN QUICKLY FROM THE SOUTHWEST. FOR THE UPDATE FELT THAT ISOLATED STORMS NOT REPRESENTATIVE OF THE AREAL COVERAGE MAINLY NORTH OF HIGHWAY 34 SO I UPPED THE POPS THERE TO A 60 PERCENT THROUGH 3Z OR SO. THIS MATCHES THE ONLY MODELS I COULD FIND WITH A CLUE QPF-WISE...THE MM5 AND SREF FROM SPC. THE MM5 ACTUALLY KEEPS THE LIKELY POPS AND QPF LONGER BUT FOR NOW WILL GO WITH THIS. GFS/RUC HANDLING SKY COVER PRETTY WELL SO TWEAKED CLOUDINESS UP QUITE A BIT. ONLY OTHER CHANGE WAS TO TWEAK THE WIND/DEWPOINT GRIDS HERE AND THERE. WILL NEED TO WATCH OTHER ACTIVITY APPROACHING CHEYENNE COUNTY COLORADO FOR POSSIBLE LATER UPDATE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Aug 30, 10:12 AM MDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1012 AM MDT MON AUG 30 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311200- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1012 AM MDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF COLORADO AND ACROSS WESTERN KANSAS AND NEBRASKA TUESDAY EVENING. THE NEXT CHANCE OF THUNDERSTORMS WILL BE ASSOCIATED WITH A COLD FRONT THAT WILL MOVE ACROSS THE TRI-STATE REGION EARLY FRIDAY WITH A SLIGHT CHANCE OF THUNDERSTORMS EACH EVENING THROUGH THE WEEKEND. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE AT THIS TIME...BUT MAY CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOCKHART/JDK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Aug 31, 3:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 68 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.